What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 27, 3:37 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 27, 3:37 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
437 PM EDT Sun Jun 27 2021
.SYNOPSIS...
The forecast area resides between low pressure moving northeast into
Quebec and a ridge of high pressure along the Mid-Atlantic coast. A
frontal boundary will settle south into the area by Monday and
stall, resulting in a more active weather pattern through mid-
week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
The forecast area remains between high pressure along the Mid-
Atlantic coast and a frontal boundary that is slowly sinking
southward across the Central Great Lakes. Modest instability of 500-
1500 J/kg of ML CAPE is in place across Central and NW Ohio where
dewpoints continue to climb into the upper 60s to lower 70s. An area
of showers with isolated thunderstorms is moving from North Central
Ohio out over Lake Erie late this afternoon. This activity was
focused in a region of moisture advection with some support from 30-
35 knots of wind near 850mb. The warm airmass aloft has been a
limiting factor for greater coverage of thunderstorms. A surface
boundary resides behind this activity, extending southwest of
Findlay and continuing back into Indiana. Southwest flow will
advect a more favorable airmass back north this evening with
additional scattered showers and thunderstorms possible across
Northwest Ohio and potentially farther east across northern Ohio
or NW Pennsylvania. The Storm Prediction Center has a marginal
risk for severe thunderstorms focused across Lucas, Ottawa, and
Wood Counties for this evening with isolated wind gusts to 50-60
mph possible. A lack of a stronger wind field aloft will be the
main limiting factor for stronger storms in this wet microburst
environmentfor. Better coverage of storms are expected to fill n
along the frontal boundary over SE Michigan.
By Monday, the frontal boundary mentioned above will settle into the
forecast area and stall. Daytime heating will support additional
shower and thunderstorm development during the afternoon. Activity
may initially develop along lake breeze boundaries, then expand on
outflow boundaries with some meager upper level support as the ridge
expands back northward. With weak flow and high freezing levels,
locally heavy rain will be the main concern with thunderstorms on
Monday. In addition PW values will be near 2 inches. Hot and
humid conditions will continue with dewpoints near or above 70
degrees. Warm and muggy conditions can also be expected during
the overnight periods with low temperatures in the 70-75 degree
range, both tonight and Monday.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Tuesday will feature another round of afternoon and evening showers
and thunderstorms with perhaps the highest instability in the short
and long term periods, characterized by MLCAPE of 1500 to 2000 J/kg.
However, poor deep layer shear (10 to 15 knots), low-level (0-3km)
lapse rates around 7 degrees C/km and DCAPE generally less than 500
J/kg should limit the overall severe threat. Can't entirely rule out
an isolated strong to severe downburst or two across the area,
however. Will have to monitor rainfall as well, given warm cloud
depths in excess of 10,000 feet and PWATs nearing 2.0 inches, given
the anticipated lack in steering flow. Showers and/or thunderstorms
could persist into the late evening and perhaps the overnight, but
will keep the threat at a chance for now. The stagnant air mass will
remain in place on Tuesday, with highs expected to reach near 90 and
heat indices pushing the mid 90s.
By Wednesday, an upper trough will become more progressive and dig
south across Ontario. Will have to monitor how the convection plays
out Tuesday and Tuesday night for placement of thunderstorm
initiation on Wednesday afternoon. Slightly stronger deep layer
shear will be present, 30 to 35 knots, so can't entirely rule out
some more organized convection, though uncertainty remains on the
placement of any stronger storms. Once again, will have to monitor
for any areas of heavier rain with PWATs nearing 2.0 inches and deep
warm cloud depths.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
By Thursday, the synoptic pattern becomes a little more complicated,
though anticipate at least a weak cold frontal passage sometime late
Thursday into Friday morning as the upper trough continues to dig
south across the Great Lakes. Will keep a chance for mainly
scattered thunderstorms on Thursday afternoon. On Friday, will have
to monitor the evolution of the upper trough, as some models have it
cutting off in the vicinity of Lake Michigan. If this scenario
enfolds, then we would likely continue to see afternoon showers
and/or thunderstorms Friday and through the weekend as a surface low
may develop across the Ohio Valley. Will cap thunder chances at
slight chance at this time and mainly in the afternoon and evening
hours, given uncertainty in available instability. Temperatures
should be slightly below average to average in the long term period,
in the upper 70s to lower 80s.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
A band of showers with scattered thunderstorms has developed
from near Port Clinton to Tiffin and continuing southwest. It is
not quite clear if these will hold together to reach CLE/MFD
with storm motion to the east northeast at 30 mph. Updates will
be issued as needed with IFR visibilities possible in brief
heavy rain and wind gusts to 35 knots. Additional thunderstorms
will likely develop at or near TOL between 22-24Z. Otherwise,
VFR conditions expected to persist outside of showers and
thunderstorms. Winds will be breezy out of the southwest with
gusts to 25 knots this afternoon, becoming 10 knots or less out
of the south after 00Z.
Outlook...Non-VFR possible with rounds of showers and
thunderstorms Sunday night through Wednesday.
&&
.MARINE...
Southwesterly winds, 15 to 20 knots, will continue decreasing
through the evening and overnight into the 10 to 15 knot range by
Monday morning. Generally light, south to southwesterly flow, around
10 knots, will persist through Thursday night. Some increased flow
near 15 knots may be possible Wednesday afternoon before decreasing
back around 10 knots by Wednesday night into Thursday. By Thursday
night, a cold front may move across the lake, which could bring
northerly flow, 10 to 15 knots.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...KEC
MARINE...Kahn
Hazardous weather outlook, Jun 27, 2:26 AM EST, 14 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
326 AM EDT Sun Jun 27 2021
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
326 AM EDT Sun Jun 27 2021
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 12:57 PM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
157 PM EDT Sun Jun 27 2021
OHZ007>009-018-019-271845-
Seneca-Huron-Erie-Ottawa-Sandusky-
157 PM EDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HURON...
OTTAWA...ERIE...SENECA AND EASTERN SANDUSKY COUNTIES...
At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fremont to near Green Springs to
near New Riegel. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Sandusky, Tiffin, Norwalk, Fremont, Port Clinton, Bellevue, Clyde,
Willard, Plymouth, Green Springs, Northern Milan, Milan, Bloomville,
Castalia, Ballville, Monroeville, Marblehead, Attica, Berlin Heights
and North Fairfield.
LAT...LON 4123 8316 4147 8310 4154 8272 4153 8272
4150 8275 4146 8304 4145 8304 4142 8292
4147 8282 4144 8276 4149 8269 4147 8267
4147 8270 4138 8252 4140 8242 4133 8244
4099 8269 4099 8333
TIME...MOT...LOC 1757Z 258DEG 28KT 4141 8308 4124 8312 4101 8329
KahnLocal storm report, Jun 27, 3:20 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 3 NNW LORAIN 41.48N 82.19W
06/27/2021 M43 MPH LEZ145 OH MESONET
MESONET STATION LORO1 2 NNW LORAIN.
&&
PSLocal storm report, Jun 27, 3:23 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST 3 N CLEVELAND 41.52N 81.68W
06/27/2021 M45 MPH CUYAHOGA OH ASOS
ASOS STATION KBKL CLEVELAND.
&&
PSSpecial weather statement, Jun 27, 4:05 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
505 PM EDT Sun Jun 27 2021
OHZ017-018-027-272145-
Seneca-Wyandot-Hancock-
505 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA...
NORTHWESTERN WYANDOT AND CENTRAL HANCOCK COUNTIES...
At 505 PM EDT, a strong thunderstorm was located near Arlington, or
near Findlay, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Findlay, Arlington, Vanlue, New Riegel, Carey, Mount Blanchard,
Wharton, Jenera and Williamstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4082 8373 4101 8372 4114 8331 4088 8321
TIME...MOT...LOC 2105Z 254DEG 19KT 4095 8360
Saunders